Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 10, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 27, 2018, 2:49 AM MDT for 16 counties in North Dakota. It took effect at Oct 27, 2018, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2018, 2:49 AM MDT (08:49 UTC)
- In effect from
- Oct 27, 2018, 12:00 PM MDT
- Expired
- Oct 27, 2018, 6:55 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 79 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207 WWUS73 KBIS 270849 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 349 AM CDT Sat Oct 27 2018 NDZ031>033-040>045-271700- /O.NEW.KBIS.WI.Y.0010.181027T1800Z-181028T0100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Sioux- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 349 AM CDT Sat Oct 27 2018 /249 AM MDT Sat Oct 27 2018/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * TIMING...This afternoon and early evening * WINDS...Northwest at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Working on elevated surfaces will be hazardous. Unsecured, lightweight objects will be easily blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Hollan
4 follow-up statements
390 WWUS73 KBIS 271400 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 900 AM CDT Sat Oct 27 2018 NDZ018>021-034-035-046-272200- /O.EXA.KBIS.WI.Y.0010.181027T1800Z-181028T0100Z/ Dunn-Mercer-Oliver-McLean-Morton-Burleigh-Emmons- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mandan, Bismarck, Linton, and Strasburg 900 AM CDT Sat Oct 27 2018 /800 AM MDT Sat Oct 27 2018/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * TIMING...This afternoon and early evening * WINDS...Northwest at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Working on elevated surfaces will be hazardous. Unsecured, lightweight objects will be easily blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ031>033-040>045-272200- /O.CON.KBIS.WI.Y.0010.181027T1800Z-181028T0100Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Grant-Bowman-Adams- Sioux- Including the cities of Beach, Medora, Dickinson, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 900 AM CDT Sat Oct 27 2018 /800 AM MDT Sat Oct 27 2018/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * TIMING...This afternoon and early evening * WINDS...Northwest at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Working on elevated surfaces will be hazardous. Unsecured, lightweight objects will be easily blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ waa
433 WWUS73 KBIS 271937 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 237 PM CDT Sat Oct 27 2018 NDZ036-047-050-280300- /O.EXB.KBIS.WI.Y.0010.000000T0000Z-181028T0300Z/ Kidder-Logan-McIntosh- Including the cities of Steele, Tappen, Napoleon, Gackle, Wishek, and Ashley 237 PM CDT Sat Oct 27 2018 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect until 10 PM CDT this evening. * TIMING...This afternoon and evening * WINDS...Northwest at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Working on elevated surfaces will be hazardous. Unsecured, lightweight objects will be easily blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ NDZ018>021-031>035-040>046-280300- /O.EXT.KBIS.WI.Y.0010.000000T0000Z-181028T0300Z/ Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton- Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, Solen, Linton, and Strasburg 237 PM CDT Sat Oct 27 2018 /137 PM MDT Sat Oct 27 2018/ ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...This afternoon and evening * WINDS...Northwest at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Working on elevated surfaces will be hazardous. Unsecured, lightweight objects will be easily blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ waa
689 WWUS73 KBIS 280002 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 702 PM CDT Sat Oct 27 2018 NDZ018>021-031>036-040>044-280115- /O.CAN.KBIS.WI.Y.0010.000000T0000Z-181028T0300Z/ Dunn-Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams- Including the cities of Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, and Hettinger 702 PM CDT Sat Oct 27 2018 /602 PM MDT Sat Oct 27 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Wind Advisory. Winds will continue to diminish this evening. $$ NDZ045>047-050-280300- /O.CON.KBIS.WI.Y.0010.000000T0000Z-181028T0300Z/ Sioux-Emmons-Logan-McIntosh- Including the cities of Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 702 PM CDT Sat Oct 27 2018 /602 PM MDT Sat Oct 27 2018/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... * TIMING...This evening. * WINDS...Northwest at 25 to 35 mph, with gusts to around 45 mph. * IMPACTS...Difficult travel for high profile vehicles. Working on elevated surfaces will be hazardous. Unsecured, lightweight objects will be easily blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ PA
684 WWUS73 KBIS 280055 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 755 PM CDT Sat Oct 27 2018 NDZ045>047-050-280200- /O.CAN.KBIS.WI.Y.0010.000000T0000Z-181028T0300Z/ Sioux-Emmons-Logan-McIntosh- Including the cities of Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 755 PM CDT Sat Oct 27 2018 /655 PM MDT Sat Oct 27 2018/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Wind Advisory. Winds will continue to decrease this evening. $$ PA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 26, 11:47 PM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 26, 11:47 PM MDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1247 AM CDT Sat Oct 27 2018 .UPDATE... Issued at 1246 AM CDT Sat Oct 27 2018 Hi-Res guidance indicates light shower development over northwest North Dakota after 2 AM CDT due to mid-level frontogenesis. Added some low-end PoPs to the forecast to account for this. With mid to high clouds currently streaming into western North Dakota, it is likely overnight lows have already been achieved at several locations there. UPDATE Issued at 923 PM CDT Fri Oct 26 2018 Temperatures have cooled a bit faster across western and central North Dakota with widespread readings as of 0225 UTC in the upper 30s and lower 40s. Thus, trended towards the lower edge of the guidance suite for overnight lows tonight. Widespread lows in the lower to mid 30s are now forecast, with a few upper 20s possible across the Souris Basin. Did add patchy fog to the upper James River Valley late this evening. However, the most widespread and dense fog resides across the Sheyenne into the Devils Lake Basin. Light westerly winds do not overly favor expansion much further west. UPDATE Issued at 708 PM CDT Fri Oct 26 2018 Little change with this update for the remainder of the evening and overnight other than for observed trends through 23 UTC. A windy Saturday and Saturday night remain on track for western and central North Dakota in the wake of the clipper. Winds may approach advisory criteria with peak gusts around 40-45 mph. However, these peak gusts may be in a brief window ahead of the best pressure rises, with 850mb warm air advection quickly in trail behind the greatest pressure rises. && .SHORT TERM...(This evening through Saturday) Issued at 245 PM CDT Fri Oct 26 2018 Objective analysis showed northwest flow with an embedded weak mid-level wave moving through the Northern Plains. High pressure building in the west was clearing skies with breezy northwest winds at the surface. Early Saturday morning a progressive wave develops through the northwest flow, originating over the northern Rockies. A surface trough and attendant cold front arrives in our west Saturday morning. 850mb winds in the 30-40 knot range spread over western ND through the day, with efficient mixing behind the cold front bringing widespread windy conditions. Up until 0Z it appears the strongest winds will be contained to the western half of the state where developing isallobaric support and continued cold air advection will bring conditions to near Wind Advisory criteria. Model trends have brought down 850mb winds from previous runs so certainty in widespread criteria winds is enough to hold off on issuing a headline at the moment. .LONG TERM...(Saturday night through Friday) Issued at 245 PM CDT Fri Oct 26 2018 Saturday night the surface trough moves into eastern ND and a second push of winds spread over central ND. With greater coupling between stronger 850mb winds in this period, strong cold air advection, and isallobaric support...windy conditions should be able to overcome normal diurnal effects as the system moves eastward. However uncertainty in how efficient momentum transfer can work in the overnight period does provide some question as to just how high winds will get. Either way a windy overnight with sustained 20-30mph winds seems like a solid bet with a few areas seeing locally stronger winds. Upper level ridging quickly develops on Sunday, bringing clear skies, light winds, and high temperatures in the 50s to low 60s. Active pattern resumes by early next week with low pressure developing over the northern Rockies and southwest flow over the northern Plains bringing embedded impulses and chances for light rain Sunday night through Monday. A cold front dives south with this system Monday night, beginning a cooling trend through the week. The 12Z global model suite is generally trending towards broad low pressure over the eastern CONUS and northwest flow with embedded impulses through the week. On and off chances for light rain/snow as well as high temperatures dipping into the 40s and 30s by the end of the week can be expected. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1246 AM CDT Sat Oct 27 2018 An Alberta Clipper will move through the region Saturday into Saturday night, bringing northwest winds of 15 to 25 kts. Gusts in the 30-40 kt range are expected across western ND Saturday afternoon, shifting into central ND during the evening. Some light rain is possible as the clipper moves through, with the best chances at KMOT and KJMS. There may be a brief period of MVFR ceilings and/or visibility across central into eastern ND during the late afternoon/early evening, but confidence is not high enough to include in the forecast at this time. Otherwise, VFR conditions are expected. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Hollan SHORT TERM...AE LONG TERM...AE AVIATION...Hollan
Hazardous weather outlook, Oct 26, 5:44 PM MDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 644 PM CDT Fri Oct 26 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-272345- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 644 PM CDT Fri Oct 26 2018 /544 PM MDT Fri Oct 26 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong northwest wind gusts around 40 mph are forecast across western North Dakota Saturday afternoon, and central North Dakota Saturday evening and night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. PA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:50 PM MDT | Special Weather Statement | BIS | Emmons, LaMoure, Logan | 25 min |
| Oct 27, 5:04 PM MDT | Special Weather Statement | BIS | Dickey | 26 min |
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.